October 20 2008, 2:33 pm PT | Posted in: Hair Loss Causes
Two months ago my thick eyebrows started to fall out rapidly after I applied some castor oil to them for 2 weeks. Yet, at the same time new ones started growing out. A doctor determined seborrhoeic dermatitis so I started using ketoconazole shampoo. The shampoo only makes the eyebrow flaking worse and I noticed my face became much more oily. My condition worsens if my skin becomes particularly oily and improves when it’s drier. I’m not sure if it’s connected to the weather or diet somehow. I’m thinking of returning back to my basic dandruff shampoo because I can’t see any long-term improvement.
Can you give me some advice? Thank you
Castor oil is a trick many women use to make the eyebrows appear thicker and eyelashes grow longer, but I’ve read some unverified claims on the web that it can cause eyelash loss. The same may be true for eyebrows. I don’t know all of the beauty secrets out there, and this was new to me.
Did your doctor recommend you start using the ketoconazole shampoo? Was it over-the-counter (1% ketoconazole) or the prescription strength (2%)? Regardless, if you’re not seeing improvement from that shampoo (and it’s making your face oilier), I’d think you’d want to switch shampoos. Without examining you I can not tell what you have. I’d rely on your doctor at another visit. Sorry it’s not much advice, but you’re in a physician’s care that has the benefit of being able to examine you in person and form a medical history, something I can’t do based on one email.